Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 39, NWS Tallahassee, FL

March 15, 20108 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Mar 15, 2010, 4:15 AM EDT for 8 counties in Florida. It took effect at Mar 15, 2010, 3:00 PM EDT. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2010, 4:15 AM EDT (08:15 UTC)
In effect from
Mar 15, 2010, 3:00 PM EDT
Expired
Mar 15, 2010, 3:15 PM EDT
In force
15 min
Issued by
NWS Tallahassee, FL

Counties Dixie County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2010-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2010-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1802 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

393 
WWUS82 KTAE 150815
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 AM EDT MON MAR 15 2010

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR THE FLORIDA BIG BEND... 
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR THE FLORIDA BIG BEND AND EASTERN PANHANDLE...

.MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL DROP TO AROUND 35
PERCENT OR A BIT BELOW THIS AFTERNOON ACROSS MOST INTERIOR
PORTIONS OF THE FLORIDA BIG BEND. ALTHOUGH CRITICAL DURATIONS OF
LOW RELATIVE HUMIDITY ARE NOT EXPECTED...SUSTAINED 20 FOOT WINDS
AROUND 15 MPH ALONG WITH HIGH DISPERSION VALUES MAKE RED FLAG
CONDITIONS A GOOD BET IN THE WARNING AREA. IF AFTERNOON CLOUD
COVER BECOMES AS SIGNIFICANT AS THAT OBSERVED ON SUNDAY...THIS
WARNING MAY BE CANCELED. LOOKING AHEAD TO TUESDAY...THE MINIMUM
4-HOUR DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT ARE
FORECAST AND A WATCH HAS BEEN POSTED FOR ALL OF THE FLORIDA
ZONES.

FLZ016>019-026>029-034-151930-
/O.NEW.KTAE.FW.W.0039.100315T1900Z-100315T2300Z/
/O.NEW.KTAE.FW.A.0034.100316T1800Z-100316T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
415 AM EDT MON MAR 15 2010

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING DUE TO A COMBINATION OF RELATIVE HUMIDITY AROUND 35
PERCENT...20 FOOT WINDS AROUND 15 MPH AND HIGH DISPERSION INDICES.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR TUESDAY DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ007>015-151930-
/O.NEW.KTAE.FW.A.0034.100316T1800Z-100316T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-
415 AM EDT MON MAR 15 2010 /315 AM CDT MON MAR 15 2010/

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH FOR TUESDAY DUE TO LONG DURATIONS OF LOW RELATIVE
HUMIDITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

18-WOOL
1 follow-up statement
630 
WWUS82 KTAE 151915
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EDT MON MAR 15 2010

...THE RED FLAG WARNING FOR PORTIONS OF NORTH FLORIDA EAST OF THE
APALACHICOLA RIVER HAS BEEN CANCELLED...

...A FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR ALL OF NORTH FLORIDA DUE TO POSSIBLE
LONG DURATIONS OF LOW RELATIVE HUMIDITIES...

.DRY NORTHWESTERLY FLOW WILL CONTINUE THROUGH THE AFTERNOON
TOMORROW KEEPING RELATIVE HUMIDITIES LOW. WINDS TOMORROW WILL BE
NORTHWEST FROM 5 TO 10 KNOTS WITH TRANSPORT WINDS AROUND 10 KNOTS.
A SLIGHT INCREASE IN MOISTURE IS EXPECTED WEDNESDAY AND WILL
CONTINUE THROUGH THURSDAY.

FLZ016>019-026>029-034-161100-
/O.CAN.KTAE.FW.W.0039.000000T0000Z-100315T2300Z/
/O.CON.KTAE.FW.A.0034.100316T1800Z-100316T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
315 PM EDT MON MAR 15 2010

...THE RED FLAG WARNING FOR PORTIONS OF NORTH FLORIDA EAST OF THE
APALACHICOLA RIVER HAS BEEN CANCELLED...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR ALL OF NORTH FLORIDA...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING THAT WAS IN EFFECT THIS AFTERNOON. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ007>015-161100-
/O.CON.KTAE.FW.A.0034.100316T1800Z-100316T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-
315 PM EDT MON MAR 15 2010 /215 PM CDT MON MAR 15 2010/

...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR ALL OF NORTH FLORIDA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 15, 2:55 AM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 15, 2:55 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 AM EDT MON MAR 15 2010

.SHORT TERM...(TODAY THROUGH WEDNESDAY)...THE SLUGGISH UPPER LOW
AND ITS SURFACE REFLECTION OVER THE ATLANTIC JUST SOUTH OF NEW
ENGLAND WILL WEAKEN AND OPEN UP AS IT MOVES FURTHER OUT INTO THE
WESTERN ATLANTIC THROUGH TUESDAY. WHAT THIS WILL MEAN LOCALLY IS A
CONTINUATION OF DIMINISHING WINDS AS THE PRESSURE GRADIENT RELAXES
ALONG WITH GRADUALLY IMPROVING SKY CONDITIONS AS THE MID LEVEL
CLOUDINESS PULLS TO OUR EAST. THE NEXT SYSTEM TO IMPACT OUR REGION
IS A SHORTWAVE CURRENTLY SEEN SPINNING ON SATELLITE IMAGERY OVER THE
FOUR CORNERS REGION. PREVIOUS MODEL RUNS WERE SHOWING THIS FEATURE
WEAKENING AS IT CROSSES THE GULF WITH ITS REMAINING ENERGY AND
ASSOCIATED MOISTURE STAYING WELL TO OUR SOUTH ON WEDNESDAY. EVEN
THOUGH THE SYSTEM WILL WEAKEN...THERE NOW IS A CONSENSUS IN THE
SHORT TERM MODELS SHOWING JUST ENOUGH MOISTURE AND LIFT TO GENERATE
LIGHT RAIN OR SHOWERS ACROSS OUR CWA TUESDAY NIGHT/WEDNESDAY. QPF
AMOUNTS SHOULD BE LOW AND FOR NOW WILL NOT EXCEED LOWER END CHANCE
POPS. MIN AND MAX TEMPS WILL CONTINUE BELOW SEASONAL LEVELS.

.LONG TERM...WED NIGHT THROUGH MON.
AT THE START OF THE PERIOD...THE INITIAL UPPER LOW...OR WHAT'S LEFT
OF IT...WILL BE DRIFTING EWD ACROSS THE CAROLINAS WED NIGHT.
MEANWHILE...THE ENERGY CURRENTLY TOPPING THE RIDGE OVER THE NRN HIGH
PLAINS WILL HAVE DROPPED SSEWD ACROSS THE PLAINS AND LOWER MS VALLEY
TO A POSITION OVER THE N CENTRAL GULF BY 12Z THU. THIS UPPER LOW
WILL THEN TRACK E ACROSS THE FORECAST AREA AND OFF THE SC/GA COAST
BY THU NIGHT. THERE REALLY DOES NOT LOOK TO MUCH OF A SURFACE
REFLECTION TO THIS SYSTEM UNTIL CYCLOGENESIS OCCURS OFF THE SE U.S.
COAST. THE PREVIOUS SYSTEM WILL SCOUR OUT MUCH OF THE LOW LEVEL
MOISTURE...BUT WE WILL KEEP SLIGHT CHANCE POPS IN FOR WED NIGHT AND
THU FOR LIGHT RAIN OUT OF A MID LEVEL DECK...WITH PRECIPITATION
EXITING E THU NIGHT. IN THE WAKE OF THE LOW...A SHORT WAVE RIDGE
WILL SWEEP ACROSS THE AREA ON FRI PROVIDING A VERY NICE SPRING DAY.
UPSTREAM...THE NEXT TROUGH WILL BE DEEPENING AS IT MOVES OUT INTO
THE PLAINS FRI INTO SAT. IN A FLIP-FLOP OF THE USUAL MODEL
TENDENCIES...THE 14/12Z ECMWF IS QUICKER THAN THE 00Z GFS TO BRING
THIS TROUGH E ACROSS THE ERN CONUS. SINCE THIS MODEL IS ALMOST
ALWAYS PREFERRED AT THESE TIME SCALES...PLAN TO USE IT FOR THE
TIMING OF THE LATE WEEK FRONTAL SYSTEM...UNLESS THE 00Z ECMWF TRENDS
SIGNIFICANTLY TOWARD THE GFS TIMING. AS IT STANDS...THE ECMWF SHOWS
COLD FRONTAL PASSAGE SAT NIGHT. THE GFS DELAYS THIS UNTIL SUN. AFTER
FROPA...SPRAWLING HIGH PRESSURE WILL BUILD FROM TX SUN MORNING TO A
POSITION OVER OUR FORECAST AREA ON MON. THIS AIRMASS WILL BE OF
PACIFIC ORIGIN AND WITH THE STRONG MID TO LATE MARCH SUN...TEMPS
WILL NOT BE ALL THAT MUCH COOLER BEHIND THE COLD FRONT.

&&

.MARINE...WINDS AND SEAS WILL CONTINUE TO SUBSIDE BUT ARE EXPECTED
TO BE ELEVATED AT SCEC LEVELS THROUGH TONIGHT. WINDS WILL BE
OFFSHORE THROUGH THURSDAY BECOMING EAST AND THEN SOUTHEAST ON
FRIDAY.

&&

.AVIATION...THROUGH 06Z TUE.
VFR CIGS (5-7 KFT) WILL IMPACT THE TERMINALS THROUGH THE REMAINDER
OF THE NIGHT WITH BASES DROPPING TO 4-5 KFT DURING THE DAYLIGHT
HOURS. THE CLOUDS WILL SCATTER OUT THIS EVENING. PERIODS OF MVFR
CIGS (2K-3K FT) ARE POSSIBLE THIS MORNING AT KDHN AND KABY FROM
12-15Z.

&&

.FIRE WEATHER...LATEST FORECAST CALLS FOR MIN RH TO DROP TO BETWEEN
33-35 PERCENT THIS AFTERNOON ACROSS THE FL BIG BEND...WITH 20-FT
WINDS NEAR 15 MPH. THIS WILL BE A VERY MARGINAL EVENT...ESPECIALLY
WITH THE ABUNDANT CLOUD COVER WE EXPECT ONCE AGAIN WHICH PREVENTED
MOST AREAS FROM GETTING RED FLAG CONDITIONS YESTERDAY. STILL...IT IS
TOO CLOSE TO GO WITHOUT A WARNING AND ONE WILL BE ISSUED FOR ALL FL
BIG BEND ZONES EXCEPT FRANKLIN. LOOKING AHEAD TO TUE...IT LOOKS AS
IF WE WILL SEE THE MINIMUM 4-HR DURATIONS REQUIRED FOR A WARNING IN
FL AND A WATCH WILL BE POSTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   67 40 68 42 65/ 0 0 0 10 30
PANAMA CITY   66 45 66 48 65/ 0 0 0 10 30
DOTHAN        65 41 66 44 62/ 0 0 0 10 20
ALBANY        66 38 67 43 63/ 0 0 0 10 20
VALDOSTA      65 41 67 42 63/ 0 0 0 10 20
CROSS CITY    67 39 68 45 66/ 0 0 0 10 30
APALACHICOLA  66 44 64 47 63/ 0 0 0 10 30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...NONE.
GA...NONE.
FL...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR ALL OF THE
     FLORIDA BIG BEND EXCEPT FRANKLIN COUNTY DUE TO A COMBINATION
     OF LOW RH AND WINDS.
     FIRE WEATHER WATCH FOR TUESDAY AFTERNOON FOR ALL FLORIDA ZONES
     DUE TO POSSIBLE LONG DURATIONS OF LOW RH.
GM...NONE.

&&

AVIATION/LONG TERM/FIRE WX...WOOL
PUBLIC/MARINE...BARRY
Hazardous weather outlook, Mar 14, 8:15 PM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
815 PM EDT SUN MAR 14 2010

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-160015-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
815 PM EDT SUN MAR 14 2010 /715 PM CDT SUN MAR 14 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE COMBINATION OF
A DEPARTING LOW OFF THE MID-ATLANTIC COAST AND HIGH PRESSURE
BUILDING EAST ACROSS THE CENTRAL U.S. AND NORTHERN GULF WILL
CONTINUE TO PROMOTE ABOVE NORMAL WINDS AND GUSTS TONIGHT. ALSO
SOME CLOUDS WILL LINGER ACROSS THE LOCAL REGION. ALL THIS WILL
RETARD THE NORMAL PLUMMETING OF PREDAWN TEMPERATURES. EXPECT
MINIMUM TEMPS IN THE MID 40S NORTH TO UPPER 40S AT THE COAST.

WINDS AND SEAS ARE AT MARGINAL ADVISORY CRITERIA DURING THE MID
EVENING BUT SHOULD DROP BELOW SMALL CRAFT ADVISORY CRITERIA
SHORTLY...AND REMAIN AT EXERCISE CAUTION LEVELS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
WINDS AND SEAS WILL GRADUALLY LOWER BUT REMAIN AT CAUTION LEVELS
FROM TIME TO TIME...MAINLY AT NIGHT...INTO TUESDAY NIGHT. MARINERS
ARE ENCOURAGED TO EXERCISE CAUTION. NO OTHER HAZARDOUS WEATHER IS
ANTICIPATED FOR THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 4:15 AM EDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more25 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.